Brand-Ad-30-6
 IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 2367 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Article in PDF (73 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  


  In this article
    References

 Article Access Statistics
    Viewed8048    
    Printed254    
    Emailed0    
    PDF Downloaded160    
    Comments [Add]    

Recommend this journal

 
LETTER TO EDITOR
Year : 2004  |  Volume : 70  |  Issue : 2  |  Page : 119

Castellani's paint


Department of Dermatology, Govt. Medical College, Calicut

Correspondence Address:
Dept. of Dermatology, Govt. Medical College, Calicut
saif_gem@hotmail.com



How to cite this article:
Riyaz N. Castellani's paint. Indian J Dermatol Venereol Leprol 2004;70:119


How to cite this URL:
Riyaz N. Castellani's paint. Indian J Dermatol Venereol Leprol [serial online] 2004 [cited 2020 Aug 9];70:119. Available from: http://www.ijdvl.com/text.asp?2004/70/2/119/6911


Sir,
It was interesting to read the article Castellani's paint[1] (CP) which is still a very useful, but rarely used antifungal paint, especially for the intertriginous areas.

I would like to point out one serious side effect of CP which we have published in 1990[2] that has not been mentioned in the above article. A 35-year-old man developed severe methemoglobinemia within minutes of application of outdated CP. CP decomposes on storage and becomes a contact poison, which in turn induces even fatal methemoglobinemia. Hence the patient should be instructed to use only freshly prepared CP which can be kept for a maximum period of 2 weeks only. 

   References Top

1.Shah MK. Castellani's paint. Indian J Dermatol Venereol Leprol 2003;69:357-8.  Back to cited text no. 1    
2.Sugathan P, Najeeba R, Neelakanta Sharma R. An unusual side effect of Castellani's paint. Indian J Dermatol Venereol Leprol 1990;56:317-8.  Back to cited text no. 2    

 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow